Chaotic Motions of a Dual-Spin Body

[+] Author and Article Information
A. C. Or

Department of Mechanical and Aerospace Engineering, University of California, Los Angeles, CA 90095-1597

J. Appl. Mech 65(1), 150-156 (Mar 01, 1998) (7 pages) doi:10.1115/1.2789018 History: Received August 31, 1995; Revised January 10, 1997; Online October 25, 2007


The dynamics of a dual-spinner subject to the action of an internal oscillatory torque and Coulomb friction between the two linked bodies is investigated. The conditions for existence of transverse homoclinic points and homoclinic tangency of chaotic motions are obtained using Melnikov’s method. Through long-term numerical integration of the equations of motion, steady-state chaotic attractors are also found and studied numerically by varying the forcing amplitude.

Copyright © 1998 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In